Share Facebook
Crohn's Disease Forum » Treatment » Prednisone side effects help!!!!!


08-21-2015, 03:12 AM   #1
Jfisher586
 
Join Date: Aug 2015
Location: Longmont, Colorado

My Support Groups:
Prednisone side effects help!!!!!

Hello. I hope everyone is doing well. So long story short, I have had crohn's disease for almost 6 years and have been on multiple medications. Like, pentasa, remicade, imuran, and just recently taken off of humira. They found out with a promethesis test that my body is basically rejecting the meds. So I've been on prednisone for almost 6 months staight, started at 60mg down to 10. Then they found out that after I got to 10mgs I got sick again, so my GI said that I need to be on 20mgs until they get this new drug set up. The new drug is entyvio (not sure it's spelled right.) But it's an infusion just like remicade, just not as long. But anyway this question I have is not about those drugs, it's about the steroids. I know there are bad side effects that come with this med that really helps. My biggest is not the 40lbs of weight that I gained, but the anxiety. I normally have anxiety for which I take valium and celexa. But the last 6 days my anxiety has shot through the roof. Needless to say I haven't been getting much sleep at all, I'm talking 3 hours a night for 2 weeks now. I don't know what else to do. I have been having chest pains, shoulder pains, extreme dizziness and a not quite there feeling. I am just wondering if there is anyone else out there that has/is going through the same thing that I am. I feel like I am going crazy. I also just found out from my GI that I am going to be on steroids at least til November, December. He wants me on it til after my second infusion. I haven't even had my first, that one is scheduled for September 22nd. I've tried for sooner. I've talked to all my doctors and all they did was increase my valium. Sure the Valium helps but only for a couple hours and then boom my anxiety comes right back. I would go to the hospital but I've done it before and they all treat me like I'm crazy, won't actually help me they just draw blood and tell me to calm down. Gees if it were that easy for someone to just say calm down, do you guys really think I would go to the er and pay someone hundreds of dollars for some stranger to say calm down, lol. Any advice you guys could give me would be amazing. Thanks!! Praying that I wake up tomorrow and it's gone. :-)
08-21-2015, 02:22 PM   #2
Robrich
Senior Member
 
Robrich's Avatar
 
Join Date: Oct 2012
Location: SoCal

My Support Groups:
Lots and lots of heavy exercise and sweating will help.
There is a supplement called 5htp that also may help with the anxiety.
Over time your body may adjust somewhat
__________________
DX. Crohns 50 yrs. with fistulas for 20 years until remicade
Meds: MTX,ENTYVIO 9/14' augmentin,
pred. 10mg.
probiotics
d3, calcium, k2' magnesium, resveratrol,
Turmeric,paleo, bone broths
Past: humira no response after 6 mos., remicade amazing for 10 years then stopped working.
Entocort
6mp, Imuran never helped nasty side effects liver problems, caught pneumonia
Asacol, rowasa no response
Flagyl worked well but got PN cipro same.
08-23-2015, 03:31 AM   #3
Jfisher586
 
Join Date: Aug 2015
Location: Longmont, Colorado

My Support Groups:
Thanks for the advice!! I do yoga everyday but I will definitely try to get more exercise. After I wrote that blog I actually got a whole nights sleep. I'm talking from 10pm to 6am. No interruptions. It was beautiful! But once again tonight I went to bed about 11 and it's now 230am and I'm awake. I don't know. But I'll try the things you mentioned. Thanks for the help!!
08-23-2015, 07:38 PM   #4
Robrich
Senior Member
 
Robrich's Avatar
 
Join Date: Oct 2012
Location: SoCal

My Support Groups:
Yoga is great too. Quiets the mind and has helped me sleep. Glad you got one good nights sleep at least you know it's possible.
I am also on Entyvio it can take a long time to work. Had to add MTX to get results but that helped me get down to 10 on the pred. Upped the entyvio to every four weeks and the CROHNS is now pretty much in remission. ESR down to 9! Lowering Pred some more.
08-24-2015, 12:44 AM   #5
AnnieYa
 
AnnieYa's Avatar
 
Join Date: Jul 2015

My Support Groups:
There's a good support group, called the miserable prednisolites I believe, which talk about their experiences. The side effects you have, well yes, they don't surprise me. I had the exact same 'not quite there' feeling, and the sense I could do or say anything without any consequences because I didn't feel connected to anything. Also crazy insomnia and occasional painful muscle cramps.
Reply

Crohn's Disease Forum » Treatment » Prednisone side effects help!!!!!
Thread Tools


All times are GMT -5. The time now is 07:26 PM.
Copyright 2006-2017 Crohnsforum.com